Although my mum in law isn't young-she is 84 she was prescribed seroquel 2 weeks ago, initially 25mg daily then upped to 50mg in 2 doses morning and night.
Initially they seemed to help keep her more settled but now, 2 weeks down the line it is like she is drunk most of the time......NOT GOOD. Now whether this is just progression of the disease or the meds I don't know but hubby is going to ring CPN tomorrow because she has lost her personality and spark.
I've read online that it isn't an approved med for dementia rather for bi polar and scizophrenia so we don't feel comfortable about it at all.
My mum takes Seroquel because she was seeing things such as animals and babies in the room and this was causing her a lot of anxiety. At one time I had to 'chase the rat' out from under her bed - of course there was no rat but she was convinced of it. She became adamant that there was an animal in the bed with her and ,very often, I had to strip her bed to convince her otherwise. She was also talking to a baby that was always by the side of her and often would ask me where' little 'un' had gone. She even did this when I took her out which got some strange looks from people.
She only takes one 25mg tablet a day but this has helped her and was noticeable when she was in hospital recently as they stopped her medication for some unknown reason and when my partner and I visited her she had started talking to 'her baby' again. We threw our hands up in despair and,needless to say, soon got that problem sorted with the nurses and back on the tablet.
She used to take her tablet early afternoon but this made her very tired and also made her legs extremely restless. The doctor wasn't sure if this was caused by Seroquel but we decided to give her the tablet at night time as then it doesn't really matter if it causes drowsiness as she'll be asleep anyway!
Having seen what happened to Mum when the tablet was stopped recently in hospital then I feel that this small dosage does help her but, obviously, every case of dementia is different. Hope this helps in some small way.
Love Liz x